Alert archive / Colorado / Wind Advisories in 2008
Wind Advisory 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Apr 19, 2008, 3:03 PM MDT for Grand County, San Juan County, Uintah County, Utah; 15 counties in Colorado. It took effect at Apr 20, 2008, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2008, 3:03 PM MDT (21:03 UTC)
- In effect from
- Apr 20, 2008, 12:00 PM MDT
- Expired
- Apr 20, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Archuleta County, CO, Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 28 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3532 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KGJT 192103 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 303 PM MDT SAT APR 19 2008 ...WINDY CONDITIONS ON SUNDAY... .A STRONG COLD FRONT WILL APPROACH EASTERN UTAH AND WESTERN COLORADO SUNDAY AFTERNOON. SOUTHWEST FLOW WILL INCREASE AHEAD OF THE FRONT...WITH STRONG GUSTY WINDS DEVELOPING ACROSS MUCH OF THE AREA BY MIDDAY. STRONG WINDS WILL CONTINUE INTO EARLY SUNDAY EVENING...AND THEN DECREASE. COZ001-002-006>008-011-014-020>023-UTZ022-024-027-029-200515- /O.NEW.KGJT.WI.Y.0002.080420T1800Z-080421T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT... PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE... CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON... GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO... BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING... BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...MOAB... CASTLE VALLEY...THOMPSON SPRINGS 303 PM MDT SAT APR 19 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY. SOUTHWEST WINDS WILL INCREASE BY MIDDAY SUNDAY...REACHING SPEEDS OF 20 TO 35 MPH AT TIMES WITH GUSTS OF 45 TO 50 MPH DURING THE AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KGJT 200239 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 839 PM MDT SAT APR 19 2008 ...WINDY CONDITIONS ON SUNDAY... .A STRONG COLD FRONT WILL APPROACH EASTERN UTAH AND WESTERN COLORADO SUNDAY AFTERNOON. SOUTHWEST FLOW WILL INCREASE AHEAD OF THE FRONT...WITH STRONG GUSTY WINDS DEVELOPING ACROSS MUCH OF THE AREA BY MIDDAY. STRONG WINDS WILL CONTINUE INTO EARLY SUNDAY EVENING...AND THEN DECREASE. COZ001-002-006>008-011-014-020>023-UTZ022-024-027-029-201200- /O.CON.KGJT.WI.Y.0002.080420T1800Z-080421T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT... PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE... CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON... GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO... BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING... BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...MOAB... CASTLE VALLEY...THOMPSON SPRINGS 839 PM MDT SAT APR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY. SOUTHWEST WINDS WILL INCREASE BY MIDDAY SUNDAY...REACHING SPEEDS OF 20 TO 35 MPH AT TIMES WITH GUSTS OF 45 TO 50 MPH DURING THE AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TGJT
000 WWUS75 KGJT 201200 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT SUN APR 20 2008 ...WINDY CONDITIONS THIS AFTERNOON AND EARLY EVENING... .SOUTHWEST FLOW WILL INCREASE AHEAD OF A COLD FRONT...WITH STRONG GUSTY WINDS DEVELOPING ACROSS MUCH OF THE AREA BY MIDDAY. STRONG WINDS WILL CONTINUE INTO EARLY SUNDAY EVENING...AND THEN DECREASE. COZ001-002-006>008-011-014-020>023-UTZ022-024-027-029-202000- /O.CON.KGJT.WI.Y.0002.080420T1800Z-080421T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT... PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE... CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON... GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO... BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING... BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...MOAB... CASTLE VALLEY...THOMPSON SPRINGS 600 AM MDT SUN APR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE BY MIDDAY...REACHING SPEEDS OF 20 TO 35 MPH AT TIMES WITH GUSTS OF 45 TO 50 MPH DURING THE AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KGJT 201950 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 150 PM MDT SUN APR 20 2008 ...WINDY CONDITIONS THIS AFTERNOON AND EARLY EVENING... .SOUTHWEST FLOW WILL CONTINUE INCREASING AS A COLD FRONT MOVES THROUGH NORTHEAST UTAH AND NORTHWEST COLORADO LATE THIS AFTERNOON AND THIS EVENING. THROUGH WINDS IN GENERAL WILL DECREASE MONDAY...THE INTERSTATE 70 CORRIDOR FROM CAMEO TO EDWARDS WILL SEE STRONG WEST TO SOUTHWEST WINDS REDEVELOP MONDAY AFTERNOON...REQUIRING ANOTHER WINDS ADVISORY FOR THIS AREA. COZ007-008-210500- /O.NEW.KGJT.WI.Y.0003.080421T1700Z-080422T0100Z/ /O.CON.KGJT.WI.Y.0002.000000T0000Z-080421T0300Z/ DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA... GLENWOOD SPRINGS...EAGLE...CARBONDALE 150 PM MDT SUN APR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM TO 7 PM MDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH AT TIMES WITH GUSTS OF 45 TO 50 MPH WILL CONTINUE THIS AFTERNOON AND EARLY EVENING. STRONG WINDS WILL REDEVELOP MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COZ001-002-006-011-014-020>023-UTZ022-024-027-029-210300- /O.CON.KGJT.WI.Y.0002.000000T0000Z-080421T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...CEDAREDGE...DELTA... HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...GATEWAY...NUCLA... CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO... PAGOSA SPRINGS AND VICINITY...BLANDING...BLUFF...MEXICAN HAT... VERNAL...JENSEN...BALLARD...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 150 PM MDT SUN APR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS WILL OF 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WITH CONTINUE THIS AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CUOCO
000 WWUS75 KGJT 210242 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 842 PM MDT SUN APR 20 2008 COZ007-008-211045- /O.EXP.KGJT.WI.Y.0002.000000T0000Z-080421T0300Z/ /O.CON.KGJT.WI.Y.0003.080421T1700Z-080422T0100Z/ DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA... GLENWOOD SPRINGS...EAGLE...CARBONDALE 842 PM MDT SUN APR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY. WINDS WILL CONTINUE TO DECREASE ACROSS THE AREA THIS EVENING TO SPEEDS BELOW ADVISORY CRITERIA. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. HOWEVER...GUSTY SOUTHWEST WINDS WILL REDEVELOP OVER THE INTERSTATE 70 CORRIDOR FROM DEBEQUE EAST TO EAGLE BY LATE MONDAY MORNING. SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL AGAIN BE COMMON. AS A RESULT...ANOTHER WIND ADVISORY WILL GO INTO EFFECT AT 11 AM MDT MONDAY AND CONTINUE THROUGH 7 PM MONDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COZ001-002-006-011-014-020>023-UTZ022-024-027-029-210345- /O.EXP.KGJT.WI.Y.0002.000000T0000Z-080421T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...CEDAREDGE...DELTA... HOTCHKISS...MONTROSE...GUNNISON...CIMARRON...GATEWAY...NUCLA... CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO... PAGOSA SPRINGS AND VICINITY...BLANDING...BLUFF...MEXICAN HAT... VERNAL...JENSEN...BALLARD...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 842 PM MDT SUN APR 20 2008 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL CONTINUE TO DECREASE ACROSS THE REGION THIS REST OF THIS EVENING. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 19, 2:55 PM MDT, 8 minutes earlier.
Area forecast discussion, Apr 19, 2:55 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
255 PM MDT SAT APR 19 2008
...WIND ADVISORY ISSUED FOR ALL LOWER ELEVATION ZONES SUNDAY
AFTERNOON THROUGH EARLY EVENING...
...RED FLAG WARNINGS CONTINUE THIS EVENING AND AGAIN FOR SUNDAY
AFTERNOON AND EVENING...
.SHORT TERM...TONIGHT THROUGH MONDAY...
THE SHORTER RANGE MODELS REMAIN IN GOOD AGREEMENT AND CALL FOR
WINDIER DAY SUNDAY. THE GRADIENT FLOW WILL CONTINUE STRENGTHENING...
WITH SOUTHWEST WINDS INCREASING TO ADVISORY CRITERIA ABOUT NOON OVER
THE LOWER ELEVATION ZONES. WILL EXPECT THESE WINDS TO CONTINUE
THROUGH ABOUT 9 PM MDT. WINDS OVER THE HIGHER ELEVATIONS APPEAR TO
FALL JUST SHORT OF THE STRONGER CRITERIA NECESSARY FOR AN ADVISORY.
THE COLD FRONT ASSOCIATED WITH THE APPROACHING LOW SHOULD CUT THROUGH
NE UT AND NW CO BETWEEN 00Z AND 03Z SUNDAY EVENING...WITH THE MAIN
BAND OF THE JET STRETCHING FROM KVEL TO ABOUT KRWL. THE FRONT SEEMS
TO STALL IN THE INTERSTATE 70 VICINITY SUNDAY NIGHT IN BOTH THE NAM
AND GFS...WITH NO CLEAR INDICATION IN EITHER MODEL OF THE FRONT
PUSHING MUCH FURTHER SOUTH ON MONDAY. WILL EXPECT A SLIGHTLY LESS
WINDY DAY ON MONDAY AS THE GRADIENT RELAXES A BIT.
WITH DEEP MIXING AND SOUTHWEST FLOW...HAVE GONE A BIT HIGHER THAN
GUIDANCE FOR MAX AND MIN TEMPS BOTH DAYS.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
MODELS CONTINUE TO SHOW GOOD AGREEMENT THROUGH MIDWEEK WITH THE ECMWF
A LITTLE MORE AMPLIFIED. AT THE START OF THE PERIOD BOTH THE 12Z RUNS
OF ECMWF AND GFS SHOW ENERGY SPLITTING OFF THE LOW PRESSURE SYSTEM
THAT HAS BEEN PARKED OVER THE PACIFIC NORTHWEST. WITH THIS SPLIT...
THE GFS SHOWS THE PATTERN BECOMING MORE PROGRESSIVE AS A WHOLE...WITH
THE LOW CONTINUING ACROSS SOUTHERN CANADA AND A RIDGE OF HIGH
PRESSURE MOVING OVER THE AREA FRIDAY AND SATURDAY. THE ECMWF ON THE
OTHER HAND...DIGS A TROUGH INTO THE CENTRAL CONUS KEEPING THE RIDGE
TO OUR WEST...WITH NORTHWEST FLOW OVER THE FORECAST AREA THROUGH THE
END OF THE PERIOD.
FOR THE SPECIFICS: SHORTWAVE ENERGY WILL CONTINUE TO BRUSH THE
FORECAST AREA WITH THE FINAL IMPULSE STILL SCHEDULED FOR THURSDAY
AS THE MAIN TROUGH SHIFTS EAST. AHEAD OF THIS LAST IMPULSE BREEZY
CONDITIONS WILL CONTINUE DURING THE AFTERNOONS. THE AIR MASS WILL
REMAIN QUITE DRY...SO THE CHANCE OF SHOWERS STAYS VERY LOW AND WILL
BE LIMITED TO THE NORTHERN MOUNTAINS. BUT THE BEST CHANCE WILL BE
WEDNESDAY NIGHT INTO THURSDAY. THE PATTERN BECOMES MORE UNCERTAIN
BEYOND THURSDAY...BUT CONFIDENCE STILL PRETTY GOOD FOR A WARM AND
DRY FORECAST THROUGH SATURDAY.
TEMPERATURES WILL BE COOLER ON TUESDAY AND THURSDAY BEHIND SHORTWAVES
ON MONDAY AND WEDNESDAY NIGHT. OTHERWISE LOOK FOR NORMAL TO ABOVE
NORMAL READINGS.
&&
.AVIATION...
VFR WILL CONTINUE THROUGH SUNDAY. HOWEVER...WINDY CONDITIONS WILL
CONTINUE EARLY THIS EVENING AND REDEVELOP SUNDAY AFTERNOON CAUSING
TURBULENCE OVER ALL RIDGES.
&&
.FIRE WEATHER...
A RED FLAG WARNING FOR ELEVATIONS BELOW 6500 FT IN WESTERN CO...AND
BELOW 5500 FT ELEVATION IN THE EASTERN UINTA BASIN IN NE UT WILL
CONTINUE UNTIL ABOUT 9 PM MDT THIS EVENING DUE TO WARM AND DRY
CONDITIONS AND STRONG SOUTHWEST WINDS.
ON SUNDAY...ANOTHER RED FLAG WARNING HAS BEEN ISSUED FOR ELEVATIONS
BELOW 6500 FT IN WESTERN CO...AND BELOW 5500 FT ELEVATION IN THE
EASTERN UINTA BASIN IN NE UT FROM 11 AM THROUGH 9 PM MDT...EVENING
DUE TO WARM AND DRY CONDITIONS AND EVEN STRONGER SOUTHWEST WINDS AND
A COLD FRONTAL PASSAGE. AFTERNOON HUMIDITIES 8-15 PCT WITH WIND GUSTS
35-45 MPH IN THESE AREAS. COORDINATION WITH LAND MGMT AGENCIES
INDICATE THE MAIN CONCERN IS THE BURNING OF DITCHES OF AGRICULTURAL
FIELDS...WHERE DEAD/DRY VEGETATION WILL FUEL RAPID FIRE GROWTH.
WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MIDWEEK...BUT
COOLER TEMPS FORECAST SHOULD RESULT IN HIGHER HUMIDITIES.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 201/203/205/207 BELOW 6500 FEET.
RED FLAG WARNING IN EFFECT FROM 11 AM UNTIL 9 PM MDT SUNDAY
FOR FIRE WEATHER ZONES 201/203/205/207 BELOW 6500 FEET.
WIND ADVISORY IN EFFECT FOR ALL LOWER ELEVATIONS ZONES
SUNDAY FROM NOON UNTIL 9 PM MDT...ZONES 1/2/6/7/8/11/14/20/
21/22/23.
.UT...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT SATURDAY
FOR FIRE WEATHER ZONE 443 BELOW 5500 FEET.
RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT SUNDAY FOR FIRE
WEATHER ZONE 443 BELOW 5500 FEET.
WIND ADVISORY IN EFFECT FOR ALL LOWER ELEVATIONS ZONES
SUNDAY FROM NOON UNTIL 9 PM MDT...ZONES 24/27/29/22.
SHORT TERM.....CJC
LONG TERM......MC/ELH
AVIATION.......CJC
FIRE WEATHER...JOE/CJCHazardous weather outlook, Apr 19, 6:00 AM MDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT SAT APR 19 2008 COZ001>014-017>023-UTZ022>025-027>029-201200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT WARM AND DRY SOUTHWEST WINDS OF 15 TO 25 MPH WILL DEVELOP THIS AFTERNOON. BELOW 6500 FEET...FUELS IN DITCHES AND FIELDS ARE AT CRITICALLY DRY LEVELS AND WILL RESULT IN RAPID FIRE GROWTH IF IGNITED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTHWEST WINDS WILL BE STRONGER WITH GUSTS OF 30 TO 40 MPH COMMON IN THE AFTERNOON. FUELS IN DITCHES AND FIELDS WILL REMAIN AT CRITICALLY DRY LEVELS. RAPID FIRE GROWTH WILL BE POSSIBLE IF THESE FUELS ARE IGNITED. BREEZY CONDITIONS WILL CONTINUE INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. TGJT
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:44 PM MDT | Red Flag Warning | GJT | 30 hr |
Nearby
Wind Advisories in Colorado, 2008Wind Advisories in Utah, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.